| Catalog Number |
119416M |
| Medical Device Problem Codes |
Complete Blockage (1094); Component Misassembled (4004)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
11/17/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that reporting nurse hit room ready at 0822.Reporting nurse was at pre operating room at 0823.Block was still being completed by anesthesia at that time.Block ended at 0825 and patient was repositioned and tested with ice to check epidural.When block anesthesia departed from the pre operating room operating room nurse checked in to see when if everyone was ready for pre operating huddle.Operating room nurse was informed that clipping still needed to occur.At approximately 0831 operating room nurse proceeded into pre operating bay to ask questions of the patient.Before operating room nurse entered the pre operating room bay, the patient was assigned pre operating room nurse told another pre operating nurse that it was verified huddle before they paged so that everything was written down on pre-op huddle sheet.As anesthesia resident and or nurse were present in pre-op bay with patient, pre-op huddle was completed with a pre-op rn that was not assigned to the patient.Last void was neither disclosed on the sheet, about, or written on the pre-op huddle sheet under the pre-op urine column.Patient was transported back to the or and entered at 0840.Pre-induction verification occurred with the or team and post-induction foley was inserted by or rn at 0900.Penis was pre-cleaned with wipes and an attempt was made with 3 attempts as per policy.Upon insertion of foley there was no resistance or coiling felt by or nurse.Foley was inserted to the hub, no flash of urine was noted by inserting reporting nurse, foley was inflated downward for gravity and also pressure was placed on bladder with no flash.Other or nurse was asked to assist and foley was removed and reinserted after insertion of sterile water, balloon was inflated with ease, inserting or reporting nurse pulled foley back and there was resistance felt on the catheter after pulling approximately 2 cm of the catheter tubing and the foley was secured.At 1008 anesthesia resident notified or nurse that no urine has accumulated in the foley bag during the case.Or nurse consulted with the other or nurse and the chart was examined to check for last void time and if patient had urine.It was found that no void times were charted in pre-op.After opening the surgical team obtained bladder exposure when the or was open abdomen and found to be full, after examining the foley under the drapes it was determined by staff to remove and replace the foley for possible malfunction.Drapes were removed to expose a sterile field for new foley insertion.Service lead was present to assist.Original foley was removed at 1030, patient bladder was prepped and a new 16g latex foley sent sensing bag was placed at 1032.Again, foley was inserted with no resistance to the hub.Urine flash was presented before inflating balloon with 10cc of sterile water.Original foley was removed from drainage bag and examined.Tip of foley was blocked or plugged with latex unable to flush original foley with saline.Original foley was placed in a biohazard bag along with original packaging that included reference number, lot number and expiration.They did not had the product, but recently incident where that appeared that foley catheter had latex over the opening and urine was unable to drain appropriately.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.All available udi information is being provided.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states, visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Proper techniques for urinary catheter insertion: perform hand hygiene immediately before and after insertion.Insert urinary catheters using aseptic technique and sterile equipment.Use the smallest foley catheter possible, consistent with good drainage.Document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record proper techniques for urinary catheter maintenance.Secure the foley catheter, use the statlock foley stabilization device if provided.Maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.Maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.Keep the collection bag below the level of the bladder or hips at all times.Empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient.Routine hygiene (e.G., cleansing of the meatal surface during daily bathing or showering) is appropriate.Leave foley catheter in place only as long as needed.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Corrections: d, f, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that reporting nurse hit room ready at 0822.Reporting nurse was at pre operating room at 0823.Block was still being completed by anesthesia at that time.Block ended at 0825 and patient was repositioned and tested with ice to check epidural.When block anesthesia departed from the pre operating room operating room nurse checked in to see when if everyone was ready for pre operating huddle.Operating room nurse was informed that clipping still needed to occur.At approximately 0831 operating room nurse proceeded into pre operating bay to ask questions of the patient.Before operating room nurse entered the pre operating room bay, the patient was assigned pre operating room nurse told another pre operating nurse that it was verified huddle before they paged so that everything was written down on pre-op huddle sheet.As anesthesia resident and or nurse was present in pre-op bay with patient, pre-op huddle was completed with a pre-op rn that was not assigned to the patient.Last void was neither disclosed on the sheet, about, or written on the pre-op huddle sheet under the pre-op urine column.Patient was transported back to the or and entered at 0840.Pre-induction verification occurred with the or team and post-induction foley was inserted by or rn at 0900.Penis was pre-cleaned with wipes, and an attempt was made with 3 attempts as per policy.Upon insertion of foley there was no resistance or coiling felt by or nurse.Foley was inserted to the hub, no flash of urine was noted by inserting reporting nurse, foley was inflated downward for gravity and also pressure was placed on bladder with no flash.Other or nurse was asked to assist and foley was removed and reinserted after insertion of sterile water, balloon was inflated with ease, inserting or reporting nurse pulled foley back and there was resistance felt on the catheter after pulling approximately 2 cm of the catheter tubing and the foley was secured.At 1008 anesthesia resident notified or nurse that no urine has accumulated in the foley bag during the case.Or nurse consulted with the other or nurse and the chart was examined to check for last void time and if patient had urine.It was found that no void times were charted in pre-op.After opening the surgical team obtained bladder exposure when the or was open abdomen and found to be full, after examining the foley under the drapes it was determined by staff to remove and replace the foley for possible malfunction.Drapes were removed to expose a sterile field for new foley insertion.Service lead was present to assist.Original foley was removed at 1030, patient bladder was prepped and a new 16g latex foley sent sensing bag was placed at 1032.Again, foley was inserted with no resistance to the hub.Urine flash was presented before inflating balloon with 10cc of sterile water.Original foley was removed from drainage bag and examined.Tip of foley was blocked or plugged with latex unable to flush original foley with saline.Original foley was placed in a biohazard bag along with original packaging that included reference number, lot number and expiration.They did not have the product, but recently incident where that appeared that foley catheter had latex over the opening and urine was unable to drain appropriately.